Alert archive / South Carolina / Flash Flood Warnings in 2016
Flash Flood Warning 14, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 8, 2016, 10:19 AM EDT for 8 counties in South Carolina. It was in force for 6 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2016, 10:19 AM EDT (14:19 UTC)
- Expired
- Oct 8, 2016, 4:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 10:47 AM EDT | FLASH FLOOD | Florence, SC | REPORTS OF FLOODED ROADWAYS IN AND AROUND FLORENCE. |
| Oct 8, 12:15 PM EDT | FLASH FLOOD | Sellers, SC | CARS AND HOMES INUNDATED BY FLOOD WATER. TOWN HALL ALSO IMPACTED BY FLOODING. REPORT FROM STATE EM. |
| Oct 8, 1:07 PM EDT | HEAVY RAIN 12.97 | Marion, SC | RECORDED AT RAWS SITE MRWS1. |
| Oct 8, 1:30 PM EDT | FLASH FLOOD | 2 Ne Claussen, SC | *** 1 FATAL *** VEHICLE SUBMERGED DURING A ROAD WASHOUT ON EAST NATIONAL CEMETARY ROAD. TIME ESTIMATED. |
| Oct 8, 1:30 PM EDT | FLASH FLOOD | 2 Nnw Kennedy Crossroad, SC | *** 1 FATAL *** CAR WASHED OFF OLD RIVER ROAD BY FLOOD WATERS. |
| Oct 8, 2:07 PM EDT | FLASH FLOOD | Conway, SC | HIGHWAYS 701 AND 501 NEAR CONWAY CLOSED DUE TO HIGH WATER. |
| Oct 8, 2:30 PM EDT | FLASH FLOOD | 1 Ne Pine Island, SC | NUMEROUS ROADS IN THE CAROLINA FOREST AREA FLOODED. SOME UP TO CHEST DEEP. |
| Oct 8, 3:30 PM EDT | HEAVY RAIN 10.05 | 1 Nw Nixonville, SC | RECORDED AT GOES SITE ACWS1. |
| Oct 8, 3:45 PM EDT | FLASH FLOOD | Savannah Grove, SC | 6 TO 12 INCHES OF WATER FLOWING ACROSS ALLIGATOR ROAD. |
| Oct 8, 3:59 PM EDT | HEAVY RAIN 10.59 | 1 E Spring Hill, SC | RECORDED AT RAWS SITE HRAS1. |
| Oct 8, 4:00 PM EDT | FLASH FLOOD | Little River, SC | REPORTS OF FLOODED ROADWAYS IN AND AROUND LITTLE RIVER. |
| Oct 8, 4:00 PM EDT | HEAVY RAIN 11.14 | Effingham, SC | RECORDED AT COOP SITE EFFS1. |
| Oct 8, 4:00 PM EDT | HEAVY RAIN 12.14 | Galivants Ferry, SC | RECORDED AT HADS SITE GALS1. |
| Oct 8, 4:07 PM EDT | HEAVY RAIN 14.36 | Marion, SC | RECORDED AT RAWS SITE MRWS1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WGUS52 KILM 081419
FFWILM
SCC031-033-041-043-051-067-069-089-082015-
/O.NEW.KILM.FF.W.0014.161008T1419Z-161008T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1019 AM EDT SAT OCT 8 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 415 PM EDT
* AT 1017 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING TO
FALL ACROSS THE ENTIRE AREA DUE TO HURRICANE MATTHEW. SOME AREAS
ARE NEARING TEN INCHES OF ESTIMATED RAINFALL WITH SEVERAL MORE
INCHES POSSIBLE THROUGH THE MID AFTERNOON HOURS. THIS WILL LEAD TO
ADDITIONAL FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...
GEORGETOWN...BENNETTSVILLE...HARTSVILLE...MARION...DILLON...LAKE
CITY...DARLINGTON...DEBORDIEU COLONY...MULLINS...SURFSIDE BEACH...
KINGSTREE...PAWLEYS ISLAND...NORTH MYRTLE BEACH AIRPORT...
SPRINGMAID PIER...SOCASTEE AND LITTLE RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 148 AND 198.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOODING DEATHS OCCUR IN VEHICLES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROAD. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. FLOWING WATER CAN BE POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE: TURN AROUND...DON'T DROWN!
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3332 7974 3350 7996 3350 8010 3377 8000
3388 7988 3394 7997 3399 7989 3415 8015
3423 8011 3436 8018 3433 8024 3437 8029
3453 7983 3461 7978 3481 7993 3481 7968
3385 7854 3363 7894 3312 7927
$$
SHKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 7:04 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 8, 7:04 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
704 AM EDT Sat Oct 8 2016
.SYNOPSIS...
The center of Hurricane Matthew will move very near the coast of
South Carolina this morning, and should barely miss Cape Fear this
evening as the storm turns east and moves out to sea. Life threatening
flash flooding, damaging winds, and storm surge flooding are expected.
Behind Matthew, Canadian high pressure will bring the coolest air
of this Fall season, with dry weather expected through Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 700 AM Saturday...Hurricane Matthew will continue to move
north-northeastward along the South Carolina coast this morning,
turning more east-northeastward toward Cape Fear this evening.
Tremendous moisture content in the atmosphere (precipitable water
values 2.6 to 3.0 inches) is not only a record high for October,
but likely is in the top few events for all of recorded history
here! An exceptionally high risk for flash flooding exists as an
additional 7-10 inches of rain is expected to fall today, making
storm totals near 15 inches in spots. Referencing values on the
NOAA Precipitation Frequency Atlas, 45-day rainfall totals (Sep 1
through Oct 15) are probably going to be in the 50 to 100 year
average return interval after Matthew is done with us.
Matthew should soon lose its symmetry as a tropical cyclone as
wind shear increases and begins to tilt the upper portion of the
circulation northeastward (downshear). The southern half of the
circulation also continues to ingest rain-cooled air off Georgia
and South Carolina, and this should continue to concentrate heavy
rainfall more preferentially in the northwestern quadrant of the
storm where the flow is onshore from the high heat content of the Gulf
Stream.
Tropical storm force winds will continue to spread northward
along the coast this morning, but I fear there is a surprise
waiting for us late this afternoon into this evening. For several
days the GFS model has been indicating as the center of Matthew
passes south of Cape Fear, rain-cooled air across interior North
Carolina would get pulled south behind the storm. As lapse rates
steepen in the lowest 1500-2000 feet of the atmosphere, winds of
60-80 mph may get transported down through this mixed layer to the
surface. For many locations north of Myrtle Beach this may be the
strongest winds we see from the entire event, and could pose quite
a shock as the system will seem to be on its way out to sea by
then. After a foot of rain, gusts this strong would almost
certainly uproot trees causing power outages and blocked roads.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 300 AM Saturday...With Matthew pulling off to the east and
the coolest airmass of this Fall season building in, we should
have two days of crisp, dry weather with dewpoints plunging into
the 40s. Highs both days should run within a few degrees of 70
with overnight lows in the 40s or lower 50s. There is actually a
lot of spread among various models with lows Monday night/Tuesday
morning. We're not quite as cold as the 00z GFS, although I'm
trending the forecast in that direction.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 320 PM Friday...The extended still looks very uneventful as
the mid level pattern will show a some amplitude early with a
mostly zonal flow developing late. Early on a modest ridge moves
across the Tennessee Valley and eventually dampens. This will
allow a very cool airmass to advect in behind Matthew. Guidance
has cooled considerably since this time as has the official
forecast. The airmass modifies later in the week with another
front expected to move across late Thursday or early Friday. No
pops in the forecast.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 12Z...Needless to say, not a good aviation day. Look for
increasing winds as the center of Hurricane Matthew drives up the
coast. Winds will gust to near hurricane strength by mid morning
south continuing through the afternoon hours. Ceilings will bounce
around but will be predominately IFR, as well as the visibilities in
heavy rain. Winds will shift rather abruptly this evening as the low
moves east, still gusting over 50 kts.
EXTENDED OUTLOOK...VFR possible MVFR for the inland terminals
during the pre-dawn Sun hours. MVFR possible IFR for the coastal
terminals during the pre-dawn Sun hours. All terminals should
become VFR during or by daylight Sun morning. The Winds will
remain gusty with a slow diminishing trend during the day on
Sunday. VFR Sunday night thru Tuesday.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 700 AM Saturday...As Hurricane Matthew moves northward
along the South Carolina coast today and then turns northeastward
toward Cape Fear this afternoon, marine weather conditions will
remain exceptionally hazardous. Winds will increase to the 45-60 knot
range with higher gusts south of Cape Fear today. Seas from 10-20
miles from shore should increase to 12-18 feet.
As Matthew's center moves toward Cape Fear this evening, cooler
air lurking over interior North Carolina will be pulled southward.
Steep lapse rates within this cooler air should transport down
55-65 knot gusts to the surface, leading to a second period of
very strong winds. This could be the strongest portion of the
storm for the Brunswick County beaches and Cape Fear area.
Offshore wind directions developing overnight should begin to
smooth out the sea state, although very large backswell will
continue to make marine conditions very hazardous.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 300 AM Saturday...As Matthew moves eastward and away from
the Carolinas, Canadian high pressure over the Great Lakes will
push the coolest airmass of this Fall season southward. Strong
northerly offshore winds Sunday will only slowly diminish in speed
Monday, likely keeping conditions too rough for small craft,
especially with considerable backswell still moving in from the
east.
LONG TERM /TUESDAY THROUGH WEDNESDAY/...
As of 320 PM Friday...Rugged conditions will continue for the
marine community through the period. A broad surface trough will
be aligned offshore with strong high pressure building in from the
northeast. These features coupled will keep a good 20-25 knots
across all waters Monday scaling back slowly Tuesday and
Wednesday. Significant seas will go from 6-10 feet Monday to 3-6
feet Wednesday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ053>056.
Flash Flood Watch through late tonight for SCZ017-023-024-032-
033-039-053>056.
Tropical Storm Warning for SCZ017-023-024-032-033-039.
High Rip Current Risk through this evening for SCZ054-056.
NC...Hurricane Warning for NCZ105>110.
Flash Flood Watch through late tonight for NCZ087-096-099-
105>110.
Tropical Storm Warning for NCZ087-096-099.
High Rip Current Risk through this evening for NCZ106-108-110.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&
SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...TRA
LONG TERM...SHK
AVIATION...DLHazardous weather outlook, Oct 8, 7:22 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 722 AM EDT SAT OCT 8 2016 NCZ087-096-SCZ017-023-024-032-033-039-091000- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 722 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-091000- COLUMBUS- 722 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-SCZ053-091000- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY- 722 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HURRICANE WARNING IN EFFECT... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-091000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- 722 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ055-091000- INLAND GEORGETOWN- 722 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ056-091000- COASTAL GEORGETOWN- 722 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY WINDS WITH GUSTS UP TO 40 MPH MAY CONTINUE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ256-091000- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 722 AM EDT SAT OCT 8 2016 ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-091000- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 722 AM EDT SAT OCT 8 2016 ...HURRICANE WARNING IN EFFECT... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Local storm report, Oct 8, 9:41 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
941 AM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM TROPICAL STORM GEORGETOWN 33.36N 79.30W
10/08/2016 GEORGETOWN SC DEPT OF HIGHWAYS
SEVERAL REPORTS OF ROAD FLOODING IN FLORENCE.
&&
EVENT NUMBER ILM1600348
43Local storm report, Oct 8, 9:48 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
948 AM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM TROPICAL STORM HARTSVILLE 34.37N 80.08W
10/08/2016 DARLINGTON SC BROADCAST MEDIA
ONE LARGE TREE UPROOTED ON A GARAGE.
&&
EVENT NUMBER ILM1600349
HATZOSLocal storm report, Oct 8, 9:55 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
955 AM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TROPICAL STORM MURRELLS INLET 33.55N 79.05W
10/08/2016 GEORGETOWN SC BROADCAST MEDIA
ONE LARGE TREE DOWNED AT AN APARTMENT COMPLEX.
&&
EVENT NUMBER ILM1600350
HATZOSLocal storm report, Oct 8, 9:57 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
957 AM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM TROPICAL STORM BENNETTSVILLE 34.63N 79.69W
10/08/2016 MARLBORO SC DEPT OF HIGHWAYS
SEVERAL TREES DOWN IN MARLBORO COUNTY.
&&
EVENT NUMBER ILM1600351
43Local storm report, Oct 8, 10:09 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1009 AM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM TROPICAL STORM 1 SW PARK PLACE MOBILE 34.35N 77.92W
10/08/2016 NEW HANOVER NC AMATEUR RADIO
ONE LARGE TREE DOWNED ON MARATHON AVE IN CASTLE HAYNE.
&&
EVENT NUMBER ILM1600352
HATZOSLocal storm report, Oct 8, 10:15 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1015 AM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TROPICAL STORM 1 SE STONE MOBILE HOME 34.32N 77.74W
10/08/2016 PENDER NC NWS EMPLOYEE
TREE DOWN ON EBB ROAD.
&&
EVENT NUMBER ILM1600353
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:26 PM EDT | Tornado Warning | ILM | Georgetown | 16 min |
| Oct 8, 12:29 AM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 31 min |
| Oct 8, 12:57 AM EDT | Areal Flood Advisory | ILM | Georgetown, Williamsburg | 4 hr |
| Oct 8, 1:21 AM EDT | Tornado Warning | ILM | Horry, Marion | 24 min |
| Oct 8, 1:47 AM EDT | Tornado Warning | ILM | Florence, Marion | 28 min |
| Oct 8, 2:04 AM EDT | Tornado Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 26 min |
| Oct 8, 3:33 AM EDT | Tornado Warning | ILM | Horry, Marion | 27 min |
| Oct 8, 4:42 AM EDT | Rip Current Statement | ILM | Georgetown, Horry | 12 hr |
| Oct 8, 5:13 AM EDT | Flash Flood Warning | ILM | Dillon, Florence, Georgetown, Horry, Marion, Williamsburg | 8 hr |
| Oct 8, 12:29 PM EDT | Flash Flood Warning | ILM | Horry | 3 hr |
| Oct 8, 4:02 PM EDT | Flash Flood Warning | ILM | Dillon, Horry, Marion, Marlboro | 4 hr |
| Oct 8, 4:07 PM EDT | Areal Flood Advisory | ILM | Darlington, Florence, Georgetown, Williamsburg | 4 hr |
| Oct 8, 5:10 PM EDT | Rip Current Statement | ILM | Georgetown, Horry | 27 hr |
Nearby
Flash Flood Warnings in South Carolina, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.